Alert archive / Arizona / Freeze Warnings in 2012

Freeze Warning 4, NWS Flagstaff, AZ

October 26, 2012Yavapai County, Arizona

NWS Flagstaff, AZ issued this freeze warning at Oct 26, 2012, 3:31 PM MST for Yavapai County, Arizona. It took effect at Oct 27, 2012, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:31 PM MST (22:31 UTC)
In effect from
Oct 27, 2012, 12:00 AM MST
Expired
Oct 27, 2012, 8:00 AM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2924 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS75 KFGZ 262231
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 PM MST FRI OCT 26 2012


AZZ008-270630-
/O.NEW.KFGZ.FZ.W.0004.121027T0700Z-121027T1500Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
331 PM MST FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY. 

* IMPACTS...OVERNIGHT TEMPERATURES WILL DROP BELOW 32 DEGREES LATE
  TONIGHT THROUGH SATURDAY MORNING. TEMPERATURES THIS COLD WILL
  KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
999 
WWUS75 KFGZ 270440
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 PM MST FRI OCT 26 2012

AZZ008-271500-
/O.CON.KFGZ.FZ.W.0004.121027T0700Z-121027T1500Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
940 PM MST FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

* IMPACTS...OVERNIGHT TEMPERATURES WILL DROP BELOW 32 DEGREES 
  LATE TONIGHT THROUGH SATURDAY MORNING. TEMPERATURES THIS COLD 
  WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
717 
WWUS75 KFGZ 271508
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
808 AM MST SAT OCT 27 2012

AZZ008-271615-
/O.EXP.KFGZ.FZ.W.0004.000000T0000Z-121027T1500Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITY OF...PRESCOTT
808 AM MST SAT OCT 27 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING HAS EXPIRED FOR THE YAVAPAI COUNTY MOUNTAINS AS
TEMPERATURES HAVE ALREADY RISEN ABOVE 32 DEGREES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 26, 9:44 AM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 26, 9:44 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
944 AM MST FRI OCT 26 2012

.SYNOPSIS...
.A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED STATES
WILL BRING COOL...DRY...AND BREEZY CONDITIONS TO NORTHERN ARIZONA
TODAY. LESS WIND AND WARMER TEMPERATURES ARE IN STORE FROM THE
WEEKEND THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...VERY COLD OVERNIGHT LOWS EXPERIENCED THIS MORNING IN
THE NORTHEAST CORNER OF THE STATE. LOWS IN THE 20S WERE SEEN THROUGH
MUCH OF THE LITTLE CO RIVER VALLEY. BREEZY NORTHEAST WINDS WILL
CONTINUE THROUGH EARLY AFTERNOON WITH GUSTS OF 25 TO 30
MPH...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM AND YAVAPAI
COUNTY MOUNTAINS. TEMPERATURES WILL RUN ABOUT 10 DEGREES BELOW
NORMAL TODAY ESPECIALLY ALONG/NORTH OF THE RIM WITH LESSER COOLING
TO THE SOUTH. CURRENT FORECAST IS IN GOOD SHAPE WITH NO UPDATES
PLANNED.

&&

.PREVIOUS DISCUSSION (230 AM MST)...THE BROAD LONG WAVE TROUGH THAT
HAS AFFECTED THE WESTERN U.S. FOR THE PAST FEW DAYS IS FINALLY
SHIFTING EASTWARD. ONE LAST PIECE OF ENERGY DIVING THROUGH THE BACK
END OF THE TROUGH ACROSS COLORADO THIS MORNING HAS PUSHED A
BACK-DOOR COLD FRONT SOUTHWESTWARD INTO ARIZONA. BREEZY NORTHEAST
WINDS 15-25 MPH WITH SOME GUSTS OVER 30 MPH HAVE ALREADY DEVELOPED
OVER AND JUST SOUTH OF THE HIGHER TERRAIN FEATURES AS SFC HIGH
PRESSURE BUILDS IN...AND THIS WILL CONTINUE INTO EARLY AFTERNOON.
THIS INCLUDES THE MOGOLLON RIM AND THE YAVAPAI CO MOUNTAINS. COOLER
AIR WILL MOVE IN...WITH HIGHS RUNNING SEVERAL DEGREES LOWER THAN
YESTERDAY. HIGHS WILL BE IN THE UPPER 40S INTO LOWS 50S FOR THE
HIGHER TERRAIN FROM THE RIM NORTHWARD...WITH HIGHS IN THE LITTLE CO
RIVER AND CHINLE VALLEYS BARELY REACHING 60 DEGREES. A FREEZE
WARNING CONTINUES THROUGH 8 AM THIS MORNING FOR THE LITTLE COLORADO
RIVER VALLEY AND ADJACENT AREAS. FOR SATURDAY MORNING...THE YAVAPAI
COUNTY MTNS COULD SEE THEIR FIRST HARD FREEZE...INCLUDING THE
PRESCOTT AREA...FREEZE WARNINGS MAY BE REQUIRED.

RIDGING BUILDING OVER THE WEST COAST THIS WEEKEND WILL RESULT IN A
MORE MILD NORTHWEST FLOW OVER THE REGION. WARMING TEMPERATURES
ARE EXPECTED. ABOVE NORMAL TEMPS AND QUIET WEATHER WILL CONTINUE
THROUGH EARLY NEXT WEEK AS THE RIDGE SLIDES ACROSS THE
SOUTHWESTERN STATES.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER CLEAR
SKIES FOR THE NEXT 24 HOURS. GUSTY NORTHEAST WINDS FROM 15 TO 25 KTS
WILL PERSIST THROUGH 22Z-24Z TODAY ALONG THE HIGHER TERRAIN FROM THE
KAIBAB PLATEAU SOUTHEASTWARD THROUGH THE MOGOLLON RIM. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

PUBLIC.........MCS/JJ
AVIATION.......PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 26, 3:47 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 AM MST FRI OCT 26 2012

AZZ009-012>014-040-261500-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
347 AM MST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA AND NORTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER TEMPERATURES ARE OCCURRING THIS MORNING...BRINGING THE
FIRST HARD FREEZE OF THE SEASON TO PORTIONS OF NORTHEAST ARIZONA...
INCLUDING WINSLOW...HOLBROOK AND SAINT JOHNS. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Arizona, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.